Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 21, 2012, 5:13 PM CDT for Tillman County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Mar 21, 2012, 5:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Tillman County, OK
The radar
The Altus AFB radar (KFDR), 12 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WWUS84 KOUN 212214 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT WED MAR 21 2012 OKZ037-212245- TILLMAN OK- 513 PM CDT WED MAR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN COUNTY UNTIL 545 PM CDT... AT 509 PM CDT...A STRONG THUNDERSTORM NEAR LOVELAND...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... FUNNEL CLOUDS... LOCATIONS IMPACTED INCLUDE... HOLLISTER AND LOVELAND. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND SEEK SHELTER IF THREATENING WEATHER IS OBSERVED. LAT...LON 3441 9899 3446 9867 3424 9867 3421 9889 TIME...MOT...LOC 2209Z 168DEG 5KT 3429 9880 $$ CMS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 21, 3:32 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Mar 21, 3:32 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 332 PM CDT WED MAR 21 2012 ..DISCUSSION... CLOSED LOW OVER FAR SOUTHWEST OKLAHOMA WILL CONTINUE TO IMPACT OUR WEATHER TONIGHT INTO THURSDAY. LOW IS FORECAST TO TRACK NORTHWARD TONIGHT WITH VORT LOBE ROTATING NORTHEAST INTO CENTRAL AND EASTERN OKLAHOMA TONIGHT. STEEP LAPSE RATES THIS AFTERNOON WILL SUPPORT MARGINALLY SEVERE HAIL ALONG WITH BRIEF FUNNEL CLOUDS AND PERHAPS WEAK TORNADOES. PRECIPITATION AND INTENSITY WILL DIMINISH DURING THE EARLY TO MID EVENING WITH BETTER CHANCES FOR PRECIPITATION ACROSS CENTRAL AND NORTHERN PARTS OF THE STATE. RAIN AND SHOWERS WILL REMAIN POSSIBLE THURSDAY INTO THURSDAY AFTERNOON AS THE UPPER LOW MOVES ACROSS NORTHERN OKLAHOMA. UPPER RIDGE WILL BUILD OVER THE SOUTHERN PLAINS SATURDAY INTO SUNDAY...BRINGING DRY AND VERY WARM CONDITIONS. MODELS CONSISTENT IN TRACKING A TROUGH FROM SOUTHERN CALIFORNIA INTO THE CENTRAL AND NORTHERN PLAINS EARLY NEXT WEEK. THE MAIN RESULT WILL BE AN INCREASE IN SOUTHERLY WINDS AND PERHAPS A SLIGHT CHANCE FOR PRECIPITATION WITH A WEAK COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 44 57 42 75 / 50 70 20 0 HOBART OK 40 60 41 75 / 40 40 0 0 WICHITA FALLS TX 45 66 44 80 / 40 40 10 0 GAGE OK 34 59 36 75 / 60 30 0 0 PONCA CITY OK 41 57 42 70 / 60 70 40 10 DURANT OK 48 63 45 75 / 40 60 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 21, 2:15 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CDT WED MAR 21 2012
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM HOLDENVILLE TO OKLAHOMA CITY
TO OKARCHE TO CLINTON AND ERICK OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THIS
AFTERNOON THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EARLY EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM DURING
THE AFTERNOON HOURS...ESPECIALLY ACROSS SOUTHWEST OKLAHOMA
AND PART OF WESTERN NORTH TEXAS. STEEP MID-LEVLE LAPSE
RATES WILL SUPPORT A FEW SEVERE STORMS WITH HAIL UP TO THE
SIZE OF GOLFBALLS. A FEW STORMS MAY ALSO PRODUCE FUNNEL CLOUDS
AND BRIEF WEAK TORNADOES WILL BE POSSIBLE.
IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES
WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Mar 21, 3:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED MAR 21 2012
OKZ036-212115-
JACKSON OK-
346 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 415 PM
CDT...
AT 342 PM CDT...A STRONG THUNDERSTORM NEAR ALTUS...MOVING WEST AT
5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...
LOCATIONS IMPACTED INCLUDE...
ALTUS...OLUSTEE...MARTHA AND ALTUS AIR FORCE BASE.
FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
LAT...LON 3473 9951 3473 9945 3475 9943 3467 9926
3450 9932 3452 9959
TIME...MOT...LOC 2042Z 106DEG 5KT 3461 9937
..SPEG.Special weather statement, Mar 21, 3:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT WED MAR 21 2012
OKZ036-212115-
JACKSON OK-
346 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON COUNTY UNTIL 415 PM
CDT...
AT 342 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALTUS...
MOVING WEST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...
LOCATIONS IMPACTED INCLUDE...
ALTUS...OLUSTEE...MARTHA AND ALTUS AIR FORCE BASE.
FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
LAT...LON 3473 9951 3473 9945 3475 9943 3467 9926
3450 9932 3452 9959
TIME...MOT...LOC 2042Z 106DEG 5KT 3461 9937
..SPEG.
CORRECTED WORDING.Special weather statement, Mar 21, 4:12 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT WED MAR 21 2012
TXZ085-212145-
WILBARGER TX-
412 PM CDT WED MAR 21 2012
...SPECIAL WEATHER STATEMENT...
AT 408 PM CDT...A STRONG THUNDERSTORM WAS NEAR VERNON...MOVING
SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...
LOCATIONS IMPACTED INCLUDE...
VERNON...GRAYBACK AND OKLAUNION.
FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
LAT...LON 3428 9928 3424 9920 3421 9918 3422 9914
3420 9913 3420 9909 3416 9899 3394 9917
3413 9940
TIME...MOT...LOC 2108Z 304DEG 6KT 3417 9928
CMSSpecial weather statement, Mar 21, 4:29 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT WED MAR 21 2012 OKZ034-036-212200- GREER OK-JACKSON OK- 429 PM CDT WED MAR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER AND NORTH CENTRAL JACKSON COUNTIES UNTIL 500 PM CDT... AT 425 PM CDT...A STRONG THUNDERSTORM NEAR MARTHA...MOVING NORTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... FUNNEL CLOUDS... LOCATIONS IMPACTED INCLUDE... ALTUS...BLAIR...MARTHA...ALTUS AIR FORCE BASE AND HESTER. FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND SEEK SHELTER IF THREATENING WEATHER IS OBSERVED. LAT...LON 3489 9942 3477 9920 3460 9929 3465 9955 TIME...MOT...LOC 2125Z 113DEG 5KT 3471 9932 CMS
Special weather statement, Mar 21, 4:32 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT WED MAR 21 2012
OKZ018-024-025-027>029-212215-
OKLAHOMA OK-KINGFISHER OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
CANADIAN OK-
432 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...SOUTHEASTERN
KINGFISHER...NORTHEASTERN GRADY...MCCLAIN...CLEVELAND AND CANADIAN
COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL
OKLAHOMA WERE PRODUCING OCCASIONAL FUNNEL CLOUDS. THE SHOWERS AND
STORMS WERE MOVING TOWARD THE NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...EL RENO...
STELLA...YUKON...BETHANY...MUSTANG...THE VILLAGE...WARR ACRES...
NEWCASTLE...NOBLE...TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...
NICOMA PARK AND UNION CITY.
FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
LAT...LON 3500 9742 3543 9810 3577 9777 3540 9714
3538 9714
TIME...MOT...LOC 2129Z 129DEG 9KT 3539 9761
CMSSpecial weather statement, Mar 21, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT WED MAR 21 2012 OKZ037-212245- TILLMAN OK- 513 PM CDT WED MAR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN COUNTY UNTIL 545 PM CDT... AT 509 PM CDT...A STRONG THUNDERSTORM NEAR LOVELAND...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... FUNNEL CLOUDS... LOCATIONS IMPACTED INCLUDE... HOLLISTER AND LOVELAND. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND SEEK SHELTER IF THREATENING WEATHER IS OBSERVED. LAT...LON 3441 9899 3446 9867 3424 9867 3421 9889 TIME...MOT...LOC 2209Z 168DEG 5KT 3429 9880 CMS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Mar 20, 10:37 PM CDT | Special Weather Statement | OUN | Garvin | 38 min |
| Mar 20, 11:22 PM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| Mar 21, 1:30 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Mar 21, 2:03 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Mar 21, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 33 min |
| Mar 21, 2:50 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Mar 21, 3:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Mar 21, 3:16 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Mar 21, 3:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Mar 21, 4:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Mar 21, 4:32 PM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Oklahoma | 43 min |
| Mar 21, 5:21 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 21, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 63 min |
| Mar 21, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 38 min |
| Mar 21, 2:37 PM CDT | Special Weather Statement | OUN | Hardeman | 23 min |
| Mar 21, 4:12 PM CDT | Special Weather Statement | OUN | Wilbarger | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.